Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Exponential decay estimates for fundamental solutions of Schrödinger-type operators
HTML articles powered by AMS MathViewer

by Svitlana Mayboroda and Bruno Poggi PDF
Trans. Amer. Math. Soc. 372 (2019), 4313-4357 Request permission

Abstract:

In the present paper, we establish sharp exponential decay estimates for operator and integral kernels of the (not necessarily self-adjoint) operators $L=-(\nabla -i\mathbf {a})^TA(\nabla -i\mathbf {a})+V$. The latter class includes, in particular, the magnetic Schrödinger operator $-\left (\nabla -i\mathbf {a}\right )^2+V$ and the generalized electric Schrödinger operator $-\textrm {div }A\nabla +V$. Our exponential decay bounds rest on a generalization of the Fefferman–Phong uncertainty principle to the present context and are governed by the Agmon distance associated with the corresponding maximal function. In the presence of a scale-invariant Harnack inequality—for instance, for the generalized electric Schrödinger operator with real coefficients—we establish both lower and upper estimates for fundamental solutions, thus demonstrating the sharpness of our results. The only previously known estimates of this type pertain to the classical Schrödinger operator $-\Delta +V$.
References
Similar Articles
Additional Information
  • Svitlana Mayboroda
  • Affiliation: School of Mathematics, University of Minnesota, Minneapolis, Minnesota
  • MR Author ID: 739839
  • Email: svitlana@math.umn.edu
  • Bruno Poggi
  • Affiliation: School of Mathematics, University of Minnesota, Minneapolis, Minnesota
  • Email: poggi008@umn.edu
  • Received by editor(s): February 7, 2018
  • Received by editor(s) in revised form: August 22, 2018
  • Published electronically: April 4, 2019
  • Additional Notes: The first author was supported in part by NSF INSPIRE Award DMS 1344235, NSF CAREER Award DMS 1220089, the Simons Fellowship, and Simons Foundation grant 563916, SM
    Both authors would like to thank the Mathematical Sciences Research Institute (NSF grant DMS 1440140) for its support and hospitality.
  • © Copyright 2019 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 372 (2019), 4313-4357
  • MSC (2010): Primary 35J10; Secondary 35J15, 35J08, 35B40, 35E05, 35Q60, 35R03, 46N20, 47N20, 81Q10, 81Q12
  • DOI: https://doi.org/10.1090/tran/7817
  • MathSciNet review: 4009431